MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Catalog Number 364966
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: not applicable, this material does not have an expiration date investigation summary: bd received two (2) photos for investigation.A visual examination of these photos revealed the presence of separation.The photos show that the holder, straw, and needle assembly have become separated from each other.Regular inspections are performed for the adhesive bond where the bond will not be broken with a force of 5 lbs.The uv sensor is challenged to make sure the glue is cured.No retentions are kept for this product.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has been confirmed for the indicated failure mode: separates prior to use.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
It was reported that prior to using bd vacutainer® urine transfer straw, two (2) needles were separated from the holder.There was no report of impact to the patient or user.

Brand Name
BD VACUTAINER® URINE TRANSFER STRAW
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21365246
Report Number1917413-2025-00106
Device Sequence Number8434884
Product Code JTW
UDI-Device Identifier50382903649667
UDI-Public(01)50382903649667(11)241002(10)4276009
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number364966
Device Lot Number4276009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown